Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 5, 2012, 1:37 PM EDT for Macon County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 1:37 PM EDT (17:37 UTC)
- Expired
- May 5, 2012, 2:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WWUS82 KFFC 051737
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT SAT MAY 5 2012
GAZ093-051800-
137 PM EDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MACON COUNTY UNTIL 200 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINCHESTER...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
EASTERN MACON COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE WINCHESTER AND FIVE POINTS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3241 8408 3247 8403 3240 8384 3239 8384
3238 8386 3236 8386 3235 8385 3229 8385
3229 8390 3228 8390 3225 8396
TIME...MOT...LOC 1737Z 311DEG 11KT 3242 8402
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 5, 11:25 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 5, 11:25 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT SAT MAY 5 2012 .UPDATE... AREA OF SHOWERS/ISOLATED THUNDERSTORMS THAT WAS ACROSS TENNESSEE EARLIER THIS MORNING HAS WEAKENED AS IT DRIFTED INTO GEORGIA. HOWEVER...LOOK FOR ANY BOUNDARIES SET OFF FROM THIS CONVECTION TO BE THE MAIN FOCUS FOR DEVELOPMENT OVER OUR AREA THIS AFTERNOON AND THINK CURRENT POPS STILL LOOK IN LINE WITH HIGHEST POPS ACROSS NORTH GEORGIA. STORM PREDICTION CENTER HAS PUT MUCH OF THE COUNTY WARNING AREA UNDER SLIGHT RISK FOR THIS AFTERNOON/EVENING WITH HAIL AND WIND BEING THE MAIN HAZARDS. ONLY MINOR ADJUSTMENTS MADE TO TEMPS AND SKY COVER. 49 && .PREV DISCUSSION... /ISSUED 734 AM EDT SAT MAY 5 2012/ SHORT TERM /TODAY THROUGH SUNDAY/... /ISSUED AT 301 AM EDT SAT MAY 5 2012/ MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. FOR TODAY...DAYTIME HEATING WILL INITIATE SCATTERED TSTORM DEVELOPMENT THIS AFTERNOON WITH THE BEST CHANCE ACROSS NORTH GEORGIA. CONVECTION SHOULD DISSIPATE AFTER SUNSET. LOW LEVEL THICKNESS INDICATING WARMER TEMPS TODAY THEN YESTERDAY AND GUIDANCE HAS CAUGHT ON TO THIS. MOS HAS BEEN TOO COOL ON OVERNIGHT LOWS OVER THE PAST SEVERAL DAYS AND WILL THEREFORE GO A FEW DEGREES HIGHER FOR OVERNIGHT LOWS TONIGHT THAN WHAT GUIDANCE IS SHOWING. ADDITIONAL CLOUDS AND PRECIP ON SUNDAY SHOULD KEEP TEMPS AT OR SLIGHTLY BELOW SATURDAYS HIGHS. A SIGNIFICANT H5 SHORT WAVE AND ASSOCIATED SURFACE TROUGH WILL MOVE INTO THE CWA SUNDAY AFTERNOON. THIS WILL GIVE A BETTER CHANCE OF THUNDERSTORMS ON SUNDAY AFTERNOON AND INTO THE EVENING HOURS. 17 LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... /ISSUED AT 301 AM EDT SAT MAY 5 2012/ PLENTY OF AVAILABLE GULF MOISTURE OVER NORTH AND CENTRAL GEORGIA AS THE NEXT WORK WEEK BEGINS. GUIDANCE CONSISTENT WITH A FRONTAL SYSTEM NEARING THE AREA TUESDAY INTO WEDNESDAY. 12Z ECMWF IS A BIT QUICKER WITH FRONTAL PASSAGE THAN THE 00Z GFS...WITH THE CWA BEING CLEARED BY 00Z THURSDAY IN THE 12Z ECMWF. 00Z GFS CLEARS FRONT THROUGH THE CWA BY 00Z FRIDAY. THUNDERSTORM ACTIVITY AHEAD OF THE FRONT WILL BE MAINLY SUMMERLIKE WITH WEAK 0-6 KM BULK SHEAR VALUES THAT STRUGGLE TO REACH 20 KTS. LACK OF CONSISTENCY WITH TIMING ON THIS FRONT AFFECTS CONFIDENCE FOR PRECIPITATION LATER IN THE LONG TERM. POST-FRONTAL NORTHWESTERLY FLOW WILL ALLOW SHORTWAVE TROUGHS TO SQUEEZE OUT ANY REMAINING MOISTURE ON FRIDAY...ALTHOUGH THE AIR MASS OVER THE AREA WILL BE DRIER AND COOLER THAN IT HAS BEEN OVER THE LAST WEEK OR SO. GARCIA AVIATION... 12Z UPDATE... STRATUS HAS MOVED INTO THE CSG AND LGC AREAS BUT SHOULD REMAIN SOUTH OF THE ATL AREA AND WEST OF THE MCN...ALTHOUGH MCN COULD SEE A FEW015 FOR A COUPLE HOURS THIS MORNING. DAYTIME HEATING WILL QUICKLY ERODE THE STRATUS THIS MORNING. OUTFLOW FROM THE THUNDERSTORMS OVER TN WILL MOVE INTO THE ATL/AHN AREAS THIS AFTERNOON...AND COUPLED WITH DAYTIME HEATING...SCATTERED THUNDERSTORMS ARE BECOMING EXPECTED RATHER THAN POSSIBLE AND WILL THEREFORE GO WITH TEMPO TSRA IN ATL/AHN AT 20Z. CONVECTION DISSIPATES AFTER SUNSET. MODELS INDICATING STRATUS DEVELOPING LATE TONIGHT. //ATL CONFIDENCE... 12Z UPDATE... HIGH CONFIDENCE IN WINDS/VIS/AFTERNOON CONVECTION MEDIUM CONFIDENCE IN MVFR CLOUDS EARLY THIS MORNING 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 66 87 64 / 40 20 50 30 ATLANTA 88 70 88 66 / 40 20 50 30 BLAIRSVILLE 84 61 81 62 / 40 30 40 30 CARTERSVILLE 88 62 89 64 / 40 20 50 30 COLUMBUS 91 71 90 67 / 20 20 50 30 GAINESVILLE 88 66 85 65 / 40 20 50 30 MACON 92 66 89 65 / 20 20 50 30 ROME 90 65 92 64 / 40 20 50 30 PEACHTREE CITY 89 63 87 63 / 30 20 50 30 VIDALIA 94 72 90 67 / 20 20 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 5, 11:00 AM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT MAY 5 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN AREA OF HIGH PRESSURE IN THE ATLANTIC WILL ALLOW GULF MOISTURE TO FLOW INTO NORTH AND CENTRAL GEORGIA WHILE UPPER LEVEL DISTURBANCES RIPPLE THROUGH THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH ANY SEVERE STORM WILL BE WIND GUSTS OF 60 MPH...QUARTER SIZED HAIL AND OCCASIONAL LIGHTNING. THE BEST CHANCE OF STORMS WILL GENERALLY BE FROM 2 PM TO 10 PM. .DISCUSSION... AVAILABLE GULF MOISTURE AND INSTABILITY...WITH MUCAPE VALUES NEAR 3000 J/KG THIS AFTERNOON...ALONG WITH MULTIPLE BOUNDARIES ACROSS THE AREA...WILL COMBINE TO PRODUCE THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. SOME OF THESE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED ON THURSDAY OR FRIDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 5, 1:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT SAT MAY 5 2012
GAZ093-051800-
137 PM EDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MACON COUNTY UNTIL 200 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINCHESTER...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
EASTERN MACON COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE WINCHESTER AND FIVE POINTS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3241 8408 3247 8403 3240 8384 3239 8384
3238 8386 3236 8386 3235 8385 3229 8385
3229 8390 3228 8390 3225 8396
TIME...MOT...LOC 1737Z 311DEG 11KT 3242 8402Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.